Ancient Science of Life

CASE REPORT
Year
: 2012  |  Volume : 31  |  Issue : 3  |  Page : 129--131

Skin rash on site of application of Dashanga Lepa (polyherbal formulation): A rare and unexpected drug reaction


Manjunath Ajanal1, Avinash Kadam2, Shradda U Nayak1 
1 Department of Dravyaguna, KLEU Shri BMK Ayurved Mahavidhyalaya, Belgaum, Karnataka, India
2 Department of clinical research, INYS-Medical Research Society Jindal Nature cure Institute Bangalore, Karnataka, India

Correspondence Address:
Manjunath Ajanal
PG Scholar Department of Dravyaguna, KLEU Shri BMK Ayurved Mahavidhyalaya, Belgaum, Karnataka - 590003
India

Dashanga Lepa is a polyherbal preparation of Ayurveda, used to treat many skin ailments and rheumatoid arthritis. However, its toxicological property has not been reported so far. We report a rare case of cutaneous adverse reaction in the form of skin rash following the application of Dashanga Lepa. A 42-year-old female patient with a Pittakaphalaprakruthi (constitution) developed skin rashes, soon after the application of Dashanga Lepa over the applied area, which disappeared after stopping the suspected drug and starting treatment with Shatadhauta ghritha. The patient was again treated with the same formulation after a span of a month, which led to the reappearance of a similar type of rash. The temporal relationship, positive dechallenge, and rechallenge are strong associations between the event and formulation. No such reaction was noticed by any other patient with the suspected medicine.


How to cite this article:
Ajanal M, Kadam A, Nayak SU. Skin rash on site of application of Dashanga Lepa (polyherbal formulation): A rare and unexpected drug reaction.Ancient Sci Life 2012;31:129-131


How to cite this URL:
Ajanal M, Kadam A, Nayak SU. Skin rash on site of application of Dashanga Lepa (polyherbal formulation): A rare and unexpected drug reaction. Ancient Sci Life [serial online] 2012 [cited 2020 Apr 10 ];31:129-131
Available from: http://www.ancientscienceoflife.org/article.asp?issn=0257-7941;year=2012;volume=31;issue=3;spage=129;epage=131;aulast=Ajanal;type=0